Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 10, 2019, 3:36 PM MST for Gila County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2019, 3:36 PM MST (22:36 UTC)
- Expired
- Aug 10, 2019, 4:00 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:17 PM MST, 19 minutes earlier.
Area forecast discussion, Aug 10, 3:17 PM MST, 19 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 317 PM MST Sat Aug 10 2019 .SYNOPSIS...Monsoon moisture will remain over eastern Arizona as drier air moves in from the west through Sunday. The dry air will continue to move across the state Monday. There is potential for heavy rain producing thunderstorm complexes through tonight over east-central Arizona. && .DISCUSSION...Drier air has started to move into western Arizona today as deep moisture continues to move across the southeastern third of the state. A large thunderstorm complex has formed between Nogales, Tucson, and Phoenix this afternoon with scattered thunderstorms into the White Mountains. Thunderstorm activity is expected to continue through the night roughly east of a Payson- Widow Rock line. A flash flood watch remains in effect for this area through 500 AM. Dry southwest flow will continue to move over Arizona Sunday well into next week with warming daytime temperatures. Most precipitation chances will be in the White Mtns for much of next week. && .AVIATION...For the 00Z package...Scattered to numerous SHRA/TSRA southeast of a line from Payson to the Four Corners region (ISOLD MVFR in +TSRA) with ISOLD-SCT -SHRA/TSRA elsewhere through the TAF period. Gusty and erratic winds are likely near thunderstorms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place with a chance of showers and thunderstorms through Sunday. The greatest potential for a wetting rain through Sunday will be southeast of a line from Payson to Chinle. Light southwesterly breezes will become more westerly on Sunday. Drier air will continue to move eastward across Arizona on Monday. .Tuesday through Thursday...Drier air will move over Arizona from the west with decreasing chances of storms each day. Haines values will increase each day through the period. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch through late tonight for AZZ014-017-018. && PUBLIC...MAS AVIATION...MAS FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 10, 12:15 PM MST, 3 hours 21 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1215 PM MST Sat Aug 10 2019 AZZ008-037-101945- Yavapai County Valleys and Basins-Yavapai County Mountains- 1215 PM MST Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 1245 PM MST... At 1215 PM MST, Doppler radar was tracking a strong thunderstorm near Chino Valley, that was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chino Valley. LAT...LON 3465 11238 3480 11251 3489 11239 3473 11220 TIME...MOT...LOC 1915Z 235DEG 8KT 3477 11238 ET
Local storm report, Aug 10, 1:11 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
111 PM MST SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN 3 E CHINO VALLEY 34.75N 112.40W
08/10/2019 M1.60 INCH YAVAPAI AZ TRAINED SPOTTER
SOME NUISANCE FLOODING, SMALL HAIL (PEA) AND
CLOUD TO GROUND LIGHTNING.
&&
JDSSpecial weather statement, Aug 10, 3:20 PM MST, 16 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 320 PM MST Sat Aug 10 2019 AZZ018-102300- Northern Gila County- 320 PM MST Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 400 PM MST... At 319 PM MST, Doppler radar was tracking a strong thunderstorm over Young, or 15 miles south of Forest Lakes, moving south at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Young, Rose Creek Campground, Reynolds Creek Group Campground and Alderwood Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3421 11098 3416 11077 3377 11085 3385 11116 TIME...MOT...LOC 2219Z 016DEG 18KT 3412 11090 JDS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:15 PM MST | Special Weather Statement | FGZ | Yavapai | 30 min |
| Aug 10, 1:14 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Aug 10, 3:20 PM MST | Special Weather Statement | FGZ | Gila | 40 min |
| Aug 10, 4:05 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.